DOCUMENTA MATHEMATICA, Vol. 1 (1996), 229-243

A. S. Merkurjev

Maximal Indexes of Tits Algebras

Let $G$ be a split simply connected semisimple algebraic group over a field $F$ and let $C$ be the center of $G$. It is proved that the maximal index of the Tits algebras of all inner forms of $G_L$ over all field extensions $L/F$ corresponding to a given character $\chi$ of $C$ equals the greatest common divisor of the dimensions of all representations of $G$ which are given by the multiplication by $\chi$ being restricted to $C$. An application to the discriminant algebra of an algebra with an involution of the second kind is given.

1991 Mathematics Subject Classification: Primary 20G15.

Full text: dvi.gz 30 k, dvi 75 k, ps.gz 84 k, pdf 224k